MAUDE Adverse Event Report: ARTHREX, INC. IMPL DELIVERY SYS,TRIM-IT SPIN PIN; PIN, FIXATION, SMOOTH

ARTHREX, INC. IMPL DELIVERY SYS,TRIM-IT SPIN PIN; PIN, FIXATION, SMOOTH
Model Number IMPL DELIVERY SYS,TRIM-IT SPIN PIN
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
The surgeon agreed to trial the trim-it spin pins for pip fusions.During the case, after he trimmed the pin and inserted it in the toe, he held it with an artery clip and activated the drill to break the pin.However, instead of the pin breaking at the break-off point, the pin broke at the point where the artery clip was holding it.This happened multiple times during the case.

Brand Name
IMPL DELIVERY SYS,TRIM-IT SPIN PIN
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12393470
Report Number1220246-2021-03588
Device Sequence Number4181493
Product Code HTY
UDI-Device Identifier00888867032859
UDI-Public00888867032859
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPL DELIVERY SYS,TRIM-IT SPIN PIN
Device Catalogue NumberAR-4156DS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1